MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH OLYMPUS AFU-100 (100...240 V~); PUMPS

OLYMPUS WINTER & IBE GMBH OLYMPUS AFU-100 (100...240 V~); PUMPS
Model Number WB950167
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the patient¿s outcome and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during an unspecified emergency procedure, where the peristaltic pump unit afu-100 was used for flushing due to bleeding, the device could not be put into operation leading to a significant prolongation of the procedure and high blood loss of the patient.The intended procedure was completed using a similar device.
 
Additional Manufacturer Narrative
Additional information: h4 - device manufacturer date; device evaluation: the suspect medical device was not returned to the manufacturer for evaluation/investigation but to an olympus regional repair center (rrc) in germany (returned to rrc on 2021-03-03).The evaluation could not confirm the reported phenomenon, but the following issues were found: the pump stops after operating for 20 seconds with a setting of 20.The front panel is broken and needs to be replaced.The power switch was stuck and had to be readjusted and a screw from the case was missing which neither impacts the functionality nor the safety of the device.Due to the age of the affected device it is assumed that the stuck switch was caused by mechanical wear and tear.Furthermore, contamination may also have caused the stuck switch.No information was provided on the mechanical damages of the front panel.Damages of this type are usually caused by mechanical force.An improper handling by the user cannot be ruled out.According to the evaluation results, the outage of the pump after the specified time was caused by a defective motherboard and a defective power module.Thus, this event/incident was attributed to component failure.A manufacturing and quality control review was performed for the affected serial number of the "afu-100" without showing any abnormalities.The case will be closed on olympus side with no further actions, but the reported event/incident will be recorded for trending and surveillance purposes.Furthermore, the user will be informed about the investigation results.

Brand Name
OLYMPUS AFU-100 (100...240 V~)
Common Device Name
PUMPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key11526212
Report Number9610773-2021-00099
Device Sequence Number17267703
Product Code GEI
UDI-Device Identifier04042768501678
UDI-Public04042768501678
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K073207
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWB950167
Device Catalogue NumberWB950167
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1